Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Vasectomy and epididymitis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Testicle Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Does this service cost?
User :   I found the answer to that one.
User :   Are you familiar with epididymitis?
Doctor :   Hi
User :   Hi
Doctor :   yes I am
User :   My husband had a vasectomy about 3 weeks ago, and he has been complaining with his testicle bothering him. Today, he found out that he has epididymitis as a result of the surgery.
User :   I have an embarrassing question. Last night, before we knew this, I used my mouth during intercourse. I didn't realize at the time that he had some discharge (neither did he). Is this bad for me too?
Doctor :   since vasectomy is a surgical procedure
Doctor :   any surgery will have infctionas as complucations
User :   ok
Doctor :   and epididimitis can result as a minor complication
User :   gotcha
Doctor :   there will be no problem for either of you
Doctor :   he will soon heal and will be fine soon
User :   Should he take an antibiotic for this?
Doctor :   yes, for full healing and prevention of recurrance he may need a course of antibiotics
User :   Ok...well, they did give him an antibiotic (he was already taking one for a sinus infection), and they changed the antibiotic.
Doctor :   ok
User :   Are you sure that i could not catch anything as a result of our "stuff" last night?
Doctor :   no
Doctor :   you will not
Doctor :   i am sure
User :   So, what is the penal discharge that he has?
Doctor :   may i know the color of the discharge ?
User :   I was just scared that I might need an antibiotic too since I may have swallowed a little. I am really paranoid. It's a little yellowish today. We didn't notice the discharge yesterday or we would have never done that. I'm too embarrassed to ask our dr in person.
Doctor :   you need not worry
Doctor :   since you swallowed it, the gastric juices in the stomach will destroy it
User :   Do you have something that i could reference that could reassure me?
Doctor :   this is a medical fact
Doctor :   the acid in the stomach are bactericidal
User :   why do we get strep throat? just curious...wouldn't that be destroyed too?
Doctor :   the throat does not have acids in it
Doctor :   the stomach does have acids in it and it will destroy any bacteria in it
User :   Is it possible that the bacteria could have got hung up in the mouth or throat, etc?
Doctor :   no
Doctor :   please be reassured that you will not have any side effects of that
User :   thanks for your help!
Doctor :   you are most welcome
Doctor :   hope your questions have been answered
User :   me too.
Doctor :   you can google about the effects of gastric acid on bacteria
Doctor :   and then be reassured and relax
User :   ok...thanks again!
Doctor :   take care and have a good day
User :   you too
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor